Alert archive / Michigan / Special Weather Statements in 2008
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Aug 4, 2008, 7:13 PM EDT for Clinton County, Michigan. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2008, 7:13 PM EDT (23:13 UTC)
- Expired
- Aug 4, 2008, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Grand Rapids, MI
County Clinton County, MI
The radar
The Grand Rapids radar (KGRR), 81 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KGRR 042313
SPSGRR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
713 PM EDT MON AUG 4 2008
MIZ059-050015-
CLINTON-
713 PM EDT MON AUG 4 2008
...SPECIAL WEATHER STATEMENT...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF ST.
JOHNS TO 8 MILES NORTHWEST OF DEWITT...MOVING SOUTHEAST AT 32 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WESTPHALIA... EUREKA... WACOUSTA...
ST. JOHNS... ELSIE... DEWITT...
OVID... BATH...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4277 8460 4288 8484 4313 8464 4312 8444
4309 8436 4278 8436
TIME...MOT...LOC 2313Z 304DEG 28KT 4306 8454 4291 8467
$$
MEADEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:40 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 4, 3:40 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 PM EDT MON AUG 4 2008 LATEST UPDATE...ALL SECTIONS EXCEPT LONG TERM AND AVIATION... .SYNOPSIS...(340 PM EDT MON AUG 4 2008) A NEARLY STALLED OUT FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH LATE TUESDAY. WAVES OF LOW PRESSURE RIDING ALONG THIS FRONT WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH EARLY TUESDAY EVENING. HEAVY RAINFALL WILL BE POSSIBLE...AND SOME OF THESE STORMS COULD BECOME SEVERE. WARM AND HUMID CONDITIONS CAN ALSO BE EXPECTED UNTIL THIS FRONT MOVES THROUGH. COOLER AND DRIER CONDITIONS CAN BE EXPECTED FOR WEDNESDAY BEHIND THE FRONT. ANOTHER CHANCE OF RAINFALL WILL OCCUR ON THURSDAY AS ANOTHER COLD FRONT DROPS THROUGH THE AREA. && .SHORT TERM...(340 PM EDT MON AUG 4 2008) (THIS EVENING THROUGH WEDNESDAY NIGHT) BIGGEST CONCERN IN THE SHORT TERM IS THE POTENTIAL MCS AND SEVERE WEATHER FOR THE TONIGHT PERIOD. CWFA HAS SEEN QUITE A BIT OF SUNSHINE THIS AFTERNOON IN THE WAKE OF THE MCS THIS MORNING. THIS HAS ALLOWED SOME INSTABILITY TO DEVELOP WITH 500-1000 J/KG OF ML CAPE OVER THE CWFA...HIGHEST TO THE SW. A PUSH OF MID LEVEL THETA E IS RESPONSIBLE FOR THE SCT-NUMEROUS STORMS MOVING ACROSS ERN WI THIS AFTERNOON. A FEW SUB-SEVERE WIND GUSTS AND SMALL HAIL HAVE BEEN REPORTED...LIKELY DUE TO THE ELEVATED NATURE OF THE STORMS. WE HAVE ACCOUNTED FOR THESE BY PLACING HIGHEST POPS EARLY THIS EVENING UP NORTH AND FOR THE WRN COUNTIES. UPPER WAVE SEEN MOVING INTO IA THIS AFTERNOON IS EXPECTED TO HELP TO INDUCE AN MCS LATER THIS AFTERNOON/EVENING TO OUR WEST AS THE ASSOCIATED LLJ GETS CRANKING TO AROUND 30-35 KNOTS. MODELS ARE IN FAIRLY GOOD AGREEMENT IN BRINGING THE NOSE OF THIS LLJ ACROSS THE SRN PORTION OF THE CWFA LATER THIS EVENING AND DURING THE FIRST PORTION OF THE OVERNIGHT HOURS. PLENTY OF INSTABILITY WILL BE AVAILABLE AS THE LLJ TRANSPORTS ADDITIONAL MOISTURE INTO THE AREA. DEEP LAYER SHEAR VALUES ARE MARGINAL TO SOMEWHAT FAVORABLE FOR ORGANIZED CONVECTION AROUND 30-40 KNOTS. IT SEEMS THAT DAMAGING WINDS WILL BE THE MAIN THREAT...AS WILL HEAVY RAINFALL WILL PW/S APPROACHING 2 INCHES. THE MCS SHOULD BE EAST OF THE AREA BY 12Z TUE...WITH A WORKED OVER ATMOSPHERE LEFT IN PLACE. THERE SHOULD BE SOME BREAKS IN THE CLOUDS...AND THAT WILL ALLOW FOR SOME DESTABILIZATION TO TAKE PLACE. THIS WILL ULTIMATELY DETERMINE HOW MUCH DESTABILIZATION WILL OCCUR AND HOW MUCH CONVECTION CAN FIRE. DEEP LAYER SHEAR VALUES WILL BE INCREASING WITH THE APPROACH OF THE MID LEVEL SPEED MAX...AND THIS WOULD LEAD TO A THREAT OF SEVERE POTENTIAL. THE BEST CHANCE OF THIS OCCURRING WOULD BE OVER THE SE PORTION OF THE CWFA WHERE THE FRONT WILL BE PASSING THROUGH LATER. ANY PCPN SHOULD THEN COME TO AN END BY MID EVENING ON TUE EVENING WITH THE FRONT SOUTH OF THE AREA. MUCH DRIER AIR WILL FILTER OVER THE CWFA LATER TUE NIGHT AND ON WED. THE UPPER JET CORE REMAINS NEAR THE AREA...SO IT IS POSSIBLE THAT A SHORT WAVE ROTATING AROUND THE SYSTEM COULD TOUCH OFF A SHOWER OR STORM WED AFTERNOON. RIGHT NOW...MODELS ARE NOT INDICATING MUCH IF ANYTHING...AND WE WILL HOLD ONTO A DRY FCST FOR NOW. && .LONG TERM...(100 PM EDT MON AUG 4 2008) (THURSDAY THROUGH MONDAY) VERY LITTLE CHANGES WERE NECESSARY TO OUR PREVIOUS EXTENDED RANGE FCST. A COLD FRONT WILL MOVE THROUGH THURSDAY WHICH COULD BRING A FEW SHOWERS AND TSTORMS. A COOLER AND DRIER AIR MASS WILL FILTER IN FRIDAY AND SATURDAY WHEN TEMPS SHOULD AVG AT LEAST 5 DEGREES BELOW NORMAL. MAINLY DRY WX IS ANTICIPATED LATE WEEK THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS A SFC RIDGE GRADUALLY BUILDS IN. && .MARINE...(340 PM EDT MON AUG 4 2008) SOUTHWEST WINDS HAVE REMAINED RATHER LIGHT EARLY THIS AFTERNOON OVER THE NEARSHORE WATERS PER COASTAL MARINE OBSERVATIONS. WINDS ACROSS THE LAKE OVER IN WI ARE A TAD HIGHER IN THE 15 TO 20 KNOT RANGE... INDICATIVE OF THE GRADIENT WE WILL LIKELY SEE LATER THIS AFTERNOON AND THIS EVENING AS THE LOW LEVEL JET MOVES OVERHEAD. THUNDERSTORMS EXPECTED OVERNIGHT WILL PROVIDE A THREAT FOR LOCALLY STRONG WINDS AND WAVES...ALONG WITH POSSIBLE RIP CURRENTS ALONG THE SHORE. WINDS WILL BECOME VARIABLE BEHIND THE LINE OF STORMS TONIGHT. WINDS ARE THEN EXPECTED TO PICK UP LATER TOMORROW AS COOLER AIR MOVES IN. MODELS ARE NOT SHOWING MUCH...BUT WE TRIED TO INCREASE THE WINDS A LITTLE DUE TO THE OVER WATER INSTABILITY THAT SHOULD BE PRESENT. NOT EXPECTING ADVISORY CONDITIONS TO BE MET...BUT THIS WILL HAVE TO BE WATCHED. && .AVIATION...(100 PM EDT MON AUG 4 2008) LATEST RGNL IR SAT AND RADAR TRENDS AS WELL AS A CONSENSUS OF LATEST SHORT RANGE GUIDANCE SUGGESTS THAT DRY CONDITIONS SHOULD PREVAIL THIS AFTN. ALTHOUGH ELEVATED INSTABILITY IS INCREASING (ACC NOTED TO THE SW OF GRR) AND INSTABILITY IN GENERAL SHOULD INCREASE CONSIDERABLY BY MID TO LATE AFTN WITH A GOOD DEAL OF SUN... IT APPEARS WE WILL BE LACKING A TRIGGER FOR CONVECTIVE DEVELOPMENT FOR THE REMAINDER OF THE AFTN. A CONSENSUS BLEND OF SHORT RANGE GUIDANCE SUGGESTS A THUNDERSTORM COMPLEX WILL MOVE ACROSS SOUTHERN LWR MI LATE THIS EVENING/OVERNIGHT. RATHER VIGOROUS CONVECTIVE DEVELOPMENT IS OCCURRING ATTM ACROSS FAR SW WI AND MESOANALYST TOOLS SUGGEST THIS COMPLEX WILL CONTINUE TO PROGRESS EASTWARD ACROSS SOUTHERN WI BEFORE TAKING A DIVE SE TOWARD OUR AREA THIS EVENING. ADDITIONAL CONVECTIVE COMPLEXES WILL LIKELY DEVELOP OVERNIGHT... FUELED BY AN INCREASING LLJ. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND VERY HEAVY RAIN AND FREQUENT LIGHTNING. HAIL POTENTIAL SEEMS MITIGATED SOMEWHAT BY HIGH FREEZING LEVELS ALTHOUGH THE MOST VIGOROUS TSTORMS COULD CERTAINLY STILL PRODUCE HAIL. WE SUSPECT SOME AREAS OF FOG WILL DEVELOP DURING THE EARLY MORNING HOURS TUESDAY DUE TO ALL THE RESIDUAL BOUNDARY LAYER MOISTURE AND HIGH DEW PT AIR OVER OUR AREA. ANY FOG THAT DEVELOPS SHOULD BURN OFF RATHER QUICKLY BETWEEN 12Z AND 14Z TUE. && .HYDROLOGY...(340 PM EDT MON AUG 4 2008) LOCALLY HEAVY RAINFALL REMAINS A CONCERN TONIGHT AS PRECIPITABLE WATERS WILL INCREASE TO AROUND 2.00 INCHES TONIGHT. IT LOOKS AS IF THE MAIN PRECIPITATION TONIGHT WILL BE AN MCS THAT WILL TRAVERSE AT LEAST THE SRN HALF OF THE CWFA. THIS COULD BRING LOCALLY 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. THERE IS POTENTIAL IF SHOWERS AND STORMS LINE THE ENTIRE FRONT AND TRAIN OVER THE SAME AREAS...SOME FLOODING WOULD BE POSSIBLE. LOCALLY HEAVIER DOWNPOURS WILL BE POSSIBLE THROUGH TUESDAY WITH ANY ADDITIONAL CONVECTION UNTIL THE FRONT MOVES THROUGH. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: LAURENS MARINE: NJJ AVIATION: LAURENS HYDROLOGY: NJJ
Hazardous weather outlook, Aug 4, 11:30 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EDT MON AUG 4 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050745- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1130 AM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST LOWER MICHIGAN. A FEW THUNDERSTORMS COULD POP UP ACROSS THE AREA AFTER 2 PM THIS AFTERNOON...HOWEVER A MORE ORGANIZED AREA OF THUNDERSTORMS LOOKS MORE LIKELY FOR LATER THIS EVENING AND TONIGHT. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGER STORMS WILL CONTAIN VERY HEAVY RAINFALL THAT COULD LEAD TO SOME URBAN AND POOR DRAINAGE FLOODING. THE CLOUD TO GROUND LIGHTNING COULD BE FREQUENT. THE MAIN STORM MOTION WILL BE SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ON TUESDAY. IN ADDITION LOCALLY VERY HEAVY RAINFALL COULD OCCUR. SOME URBAN AND POOR DRAINAGE FLOODING COULD DEVELOP...ESPECIALLY WHERE ANY THUNDERSTORMS PERSIST. A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY THURSDAY OR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY INTO TUESDAY. LMZ844>849-050745- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1130 AM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT BOATER COULD BE HAZARDOUS TODAY AND TONIGHT DUE TO THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD CONTAIN HAIL...WINDS OVER 35 KNOTS AND FREQUENT CLOUD TO WATER LIGHTING. THE MAIN STORM MOTION WILL BE SOUTHEAST AROUND 30 KNOTS. RIP CURRENTS WILL ALSO BE POSSIBLE THIS AFTERNOON AND TONIGHT IN THE WAKE OF MORE ORGANIZED LINES OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR TUESDAY. WINDS AND WAVES ARE LIKELY TO BE HIGHER NEAR ANY THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY INTO TUESDAY. NJJ
In the hours before
Special weather statement, Aug 4, 5:14 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 514 PM EDT MON AUG 4 2008 MIZ044>046-051-052-042200- GRATIOT-ISABELLA-MECOSTA-MONTCALM-NEWAYGO- 514 PM EDT MON AUG 4 2008 ...SPECIAL WEATHER STATEMENT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 8 MILES NORTHWEST OF MORLEY...MOVING EAST AT 34 MPH. * LOCATIONS IN THE PATH OF THE STORM INCLUDE... STANWOOD... MORLEY... ALTONA... SYLVESTER... LAKEVIEW... MECOSTA... SIX LAKES... BLANCHARD... WYMAN... EDMORE... CEDAR LAKE... WINN... VESTABURG... RIVERDALE... MOUNT PLEASANT... ELM HALL... THIS STORM IS CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4360 8476 4336 8482 4349 8561 4367 8557 TIME...MOT...LOC 2114Z 280DEG 30KT 4357 8547 LAURENS
Special weather statement, Aug 4, 5:17 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EDT MON AUG 4 2008
MIZ037-038-043-044-050-042200-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
517 PM EDT MON AUG 4 2008
...SPECIAL WEATHER STATEMENT...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BALDWIN TO LAKEWOOD
CLUB...MOVING EAST AT 34 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WHITEHALL... MUSKEGON... MONTAGUE...
LAKEWOOD CLUB... HART... BALDWIN...
HESPERIA... FREMONT... LUTHER...
WHITE CLOUD... NEWAYGO... GRANT...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4401 8623 4411 8607 4410 8558 4333 8558
4330 8580 4323 8596 4323 8630 4324 8627
4325 8633 4323 8632 4322 8634 4337 8642
4338 8641 4338 8642 4357 8652
TIME...MOT...LOC 2117Z 261DEG 30KT 4387 8585 4331 8620
LAURENSSpecial weather statement, Aug 4, 5:47 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
547 PM EDT MON AUG 4 2008
MIZ044-050-051-056-057-042230-
KENT-MONTCALM-MUSKEGON-NEWAYGO-OTTAWA-
547 PM EDT MON AUG 4 2008
...SPECIAL WEATHER STATEMENT...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
RAVENNA TO RAVENNA...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
VICKERYVILLE... RAVENNA... SLOCUM...
CASNOVIA... GRANT... BAILEY...
KENT CITY... SPARTA... CEDAR SPRINGS...
TRUFANT... SAND LAKE... PIERSON...
THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS. STAY AWAY FROM HIGH OBJECTS OUTDOORS
SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4335 8580 4335 8531 4313 8531 4313 8596
4332 8610
TIME...MOT...LOC 2147Z 273DEG 26KT 4330 8601 4319 8592
LAURENSSpecial weather statement, Aug 4, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
713 PM EDT MON AUG 4 2008
MIZ059-050015-
CLINTON-
713 PM EDT MON AUG 4 2008
...SPECIAL WEATHER STATEMENT...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF ST.
JOHNS TO 8 MILES NORTHWEST OF DEWITT...MOVING SOUTHEAST AT 32 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WESTPHALIA... EUREKA... WACOUSTA...
ST. JOHNS... ELSIE... DEWITT...
OVID... BATH...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4277 8460 4288 8484 4313 8464 4312 8444
4309 8436 4278 8436
TIME...MOT...LOC 2313Z 304DEG 28KT 4306 8454 4291 8467
MEADEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:08 AM EDT | Special Marine Warning | GRR | 112 min | |
| Aug 4, 7:16 AM EDT | Special Weather Statement | GRR | Allegan, Muskegon, Ottawa, Van Buren | 89 min |
| Aug 4, 8:34 AM EDT | Special Weather Statement | GRR | Allegan, Kalamazoo, Van Buren | 71 min |
| Aug 4, 5:14 PM EDT | Special Weather Statement | GRR | Mecosta | 46 min |
| Aug 4, 5:17 PM EDT | Special Weather Statement | GRR | Lake, Muskegon, Newaygo, Oceana | 43 min |
| Aug 4, 5:47 PM EDT | Special Weather Statement | GRR | Kent | 43 min |
Nearby
Special Weather Statements in Michigan, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.